Alert archive / Nevada / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 5, NWS Reno, NV
NWS Reno, NV issued this severe thunderstorm warning at Jul 19, 2004, 4:25 PM PDT for Churchill County, Nevada. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2004, 4:25 PM PDT (23:25 UTC)
- Expired
- Jul 19, 2004, 5:00 PM PDT
- In force
- 35 min
- Issued by
- NWS Reno, NV
- Area
- Counties, with a storm outline in the text
County Churchill County, NV
The radar
The Reno radar (KRGX), 51 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 11.4 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 273 J/kg
- Mixed-layer CIN
- -141 J/kg
- Mixed-layer LCL
- 1543 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KREV 192325
SVRREV
NVC001-200000-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RENO NV
425 PM PDT MON JUL 19 2004
THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CHURCHILL COUNTY IN WEST CENTRAL NEVADA
* UNTIL 500 PM PDT
* AT 419 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 13
MILES SOUTHWEST OF TRINITY JUNCTION...OR ABOUT 22 MILES NORTH OF
FALLON...AND MOVING NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
THE JUNCTION OF INTERSTATE 80 AND HIGHWAY 95 BY 450 PM PDT
LAT...LON 3983 11898 3986 11898 3990 11894 3999 11890
3999 11862 3981 11873 3979 11876 3971 11882
3977 11901
$$
BRONGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 3:00 PM PDT, 1 hour 25 minutes earlier.
Area forecast discussion, Jul 19, 3:00 PM PDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 300 PM PDT MON JUL 19 2004 .SHORT TERM... MODELS DO NOT REALLY MAKE ANY MAJOR CHANGES TO THE WX PATTERN OVR THE SIERRA AND WESTERN NEVADA THE NEW FEW DAYS. THE DRY SW FLOW AHEAD OF A NEARLY STATIONARY TROF IN THE ERN PACIFIC WILL REMAIN OVR THE AREA. THIS SHOULD KEEP CONVECTION IN THE ERN PART OF THE CWA. TEMPS FOR THE FIRST PART OF THE WEEK WILL STAY NEAR NORMAL BEFORE GOING ABOVE NORMAL BY THE END OF THE WEEK. AFTN ZEPHYR WINDS ARE LIKELY ALONG THE EAST SLOPES OF THE SIERRA. FISCHER .LONG TERM...FRIDAY THROUGH MONDAY... STRONG RIDGE OVER THE SOUTHWESTERN U.S. THROUGH THE PERIOD WITH AXIS EXTENDING NORTHWEST ACROSS PACIFIC NW INTO WESTERN CANADA. TEMPERATURES WILL BE ABOVE NORMAL AND NEAR 100 DEGREES IN WESTERN NV VALLEYS FRIDAY AND SATURDAY. RELATIVE HUMIDITIES WILL DECREASE THROUGH THE PERIOD AS WELL. IF WEAK UPPER TROUGH NEAR THE NORTHERN CA COAST SATURDAY THROUGH MONDAY EVOLVES THE WEAK UPPER FLOW FRIDAY AND SATURDAY WILL GRADUALLY BECOME MORE SOUTHWESTERLY AS THE RIDGE SHIFTS INLAND ACROSS THE INTERMOUNTAIN WEST. WILL KEEP THE PREVIOUS FORECAST TREND OF LOW POP THUNDERSTORMS FOR FRIDAY THROUGH THE WEEKEND. FOR FRIDAY AND SUNDAY BEST INSTABILITY AND LOW LEVEL CONVERGENCE WILL BE IN MINERAL AND MONO COUNTIES. THIS AREA SHIFTS NORTH FOR SATURDAY WITH MORE STABLE CONDITIONS ACROSS MONO/MINERAL. MOISTURE WILL BE LIMITED TO MID AND HIGH LEVELS AND COMBINED WITH HOT AIRMASS WOULD EXPECT ANY THUNDERSTORMS TO BE DRY. MONDAY LOOKS TO BE DRY ACROSS NE CA AND WESTERN NV. JAH && .REV WATCHES/WARNINGS/ADVISORIES... NV...NONE. CA...NONE. &&
The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 2:16 PM PDT | Severe Thunderstorm Warning | REV | Churchill, Mineral | 29 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.